Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 23, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Mar 24, 2017, 6:37 AM EDT. It took effect at Mar 24, 2017, 8:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2017, 6:37 AM EDT (10:37 UTC)
- In effect from
- Mar 24, 2017, 8:00 AM EDT
- Expired
- Mar 24, 2017, 10:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
833 WHUS73 KIWX 241037 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 637 AM EDT FRI MAR 24 2017 LMZ043-046-241845- /O.NEW.KIWX.SC.Y.0023.170324T1200Z-170325T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 637 AM EDT FRI MAR 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
625 WHUS73 KIWX 241409 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1009 AM EDT FRI MAR 24 2017 LMZ043-046-242215- /O.CON.KIWX.SC.Y.0023.000000T0000Z-170325T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1009 AM EDT FRI MAR 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
490 WHUS73 KIWX 241948 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 348 PM EDT FRI MAR 24 2017 LMZ043-046-250000- /O.CON.KIWX.SC.Y.0023.000000T0000Z-170325T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 348 PM EDT FRI MAR 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS, DIMINSHING THIS EVENING. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
620 WHUS73 KIWX 250002 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 802 PM EDT FRI MAR 24 2017 LMZ043-046-250200- /O.EXT.KIWX.SC.Y.0023.000000T0000Z-170325T0200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 802 PM EDT FRI MAR 24 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WINDS: NORTH 15 TO 25 KNOTS, DIMINSHING LATE THIS EVENING. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
509 WHUS73 KIWX 250203 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1003 PM EDT FRI MAR 24 2017 LMZ043-046-250315- /O.EXP.KIWX.SC.Y.0023.000000T0000Z-170325T0200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1003 PM EDT FRI MAR 24 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 24, 4:24 AM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Mar 24, 4:24 AM EDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 424 AM EDT Fri Mar 24 2017 .SYNOPSIS... Issued at 421 AM EDT Fri Mar 24 2017 Warmer conditions are expected today, as highs this afternoon reach into the 60's and low 70's. Expect mostly cloudy skies with gusty southwest winds. Rain will move in tonight and continue through the weekend. Thunderstorms are possible, but severe weather is not expected. Highs this weekend will be in the upper 50's and 60's. Lows will be in the 40's and 50's. && .SHORT TERM...(Today and Tonight) Issued at 421 AM EDT Fri Mar 24 2017 The main story for today will be high temperatures, cloud cover, and gusty winds. Rain moves in tonight. A Ridge at 300mb/500mb builds over the CWA through tonight, with a cut off low situated over the central plains. Under south-southwest return flow from the Gulf, we'll see moisture and warm temps advect into the region this afternoon and tonight. While low levels continue to moisten through the day, drier air exists aloft with associated subsidence from the upper level ridge. At the surface today, a warm front will lift northeastward into Michigan. It stalls out and remains stationary through roughly Saturday as the low to our west approaches and occludes. Some models kick of precipitation, but think this is overdone given the drier mid levels. I think the main thing we will see out of this activity is cloud cover giving limited forcing, given the stronger inversion just below 850 hPa. With stronger winds aloft, have gusts up to 25-30 knots out of the southwest as we mix out the inversion later in the afternoon. Forecast highs will be in the upper 60's and low 70's today, and could reach a bit higher if we manage to breakout of some of the cloud cover. It doesn't look like we'll come close to breaking any daily records at FWA today...with 86 (1910), 80 (1939), 74 (2000), and 73 (1987) holding the records for highest temp at FWA on 3/24. At SBN we would be close to tying the third place daily high temp record, with 82 (1907), 75 (2003/1910), and 73 (2000/1928)holding the top spots right now. Rain moves in shortly after sunset in the western half of the CWA, then gradually spreads eastward overnight as forcing associated with the low to our west moves into the region. Wouldn't be surprised to hear a rumble of thunder either, with 100-300 J/Kg of MUCAPE overspreading the region. Expect some areas of fog to develop over Lake Michigan, with perhaps a few dense spots given the stronger WAA/Moisture Advection in the low levels and a deepening inversion overnight. && .LONG TERM...(Saturday through Thursday) Issued at 421 AM EDT Fri Mar 24 2017 Above to near normal temps continue, with chances for rain in the long term The occluding low pressure system...over western MO by 12Z Saturday...will continue to lift northeastward into Lake Huron and weaken through Monday. As they say, upper level low look out below. I have rain expected or likely for the CWA Sat-Sun, with chances for a few thunderstorms as well (non-severe). During this period we receive abundant moisture from that return flow mentioned in the short term-with PWATS expected to be upwards of 150% of normal, especially in the NW CWA. In the NW we have stronger forcing as well, with a coupled jet structure associated with the low to our west and another branch to the north over Lake Superior/Upper Michigan. As a result, I have higher POPS/QPF in this region. In the wake of the low Monday AM, models have a ridge building aloft as a secondary low pressure trough (or center, depending on the model) moves into MO. Have likely POPS Monday afternoon as this models are in agreement as far as bringing this area of low pressure through our CWA (though they differ slightly in terms of strength and exact placement). We get a break in precipitation for most of Tuesday into Wednesday night before the next chances move in Thursday and Friday. Temperatures throughout the period will be in the 50's and low 60's, which is above normal for most locations. && .AVIATION...(For the 06Z TAFS through 06Z Friday Night) Issued at 110 AM EDT Fri Mar 24 2017 Band of showers with a few embedded thunderstorms along a warm front have move ne-e of the terminals early this morning and dry conditions are expected throughout the upcoming 06z TAF period. A strong LLJ over the area will cause sgfnt LLWS early this morning. SSW sfc winds will increase into the 15-25kt range with diurnal heating/mixing today. Long southerly flow fetch will advect gulf moisture into the area this aftn resulting in low cloud development with mvfr cigs by this eve. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...MCD SHORT TERM...MCD LONG TERM...MCD AVIATION...JT Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 24, 4:12 AM EDT, 2 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 412 AM EDT Fri Mar 24 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-250815- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 412 AM EDT Fri Mar 24 2017 /312 AM CDT Fri Mar 24 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Rain is expected over the weekend and early next week. There are chances for non-severe thunderstorms this weekend. Rainfall may be heavy enough to cause localized minor flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-250815- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 412 AM EDT Fri Mar 24 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There are chances for non-severe thunderstorms this weekend. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx MCD
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.